Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jun 23, 2021, 5:07 PM PDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 5:07 PM PDT (00:07 UTC)
- Expired
- Jun 23, 2021, 5:30 PM PDT
- In force
- 23 min
- Issued by
- NWS Eureka, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 68 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2995 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WWUS86 KEKA 240007
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
507 PM PDT Wed Jun 23 2021
CAZ106-108-240030-
Southern Trinity CA-Southern Humboldt Interior CA-
507 PM PDT Wed Jun 23 2021
...SPECIAL WEATHER STATEMENT THROUGH 530 PM...
At 505 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myers Flat to 17 miles southeast of Ruth.
Movement was northwest at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Weott, Myers Flat, Alderpoint, Zenia, Fort Seward and Blocksburg.
LAT...LON 4040 12394 4019 12306 4001 12299 4014 12355
4028 12393
TIME...MOT...LOC 0005Z 118DEG 13KT 4032 12382 4011 12315
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:31 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 23, 2:31 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
231 PM PDT Wed Jun 23 2021
.SYNOPSIS...An upper level low drifting around offshore will bring
a slight chance of thunderstorms each afternoon in the interior
through Thursday. A warming trend is expected for the latter
portion of the week, with triple digit heat expected for some
interior valleys this weekend. Coastal areas will remain cool
with areas of marine layer clouds.
&&
.DISCUSSION...The primary forecast concern through Thursday is
the potential for isolated thunderstorm activity across portions
of interior northwest California. Cumulus clouds have been forming
over South Fork Mountain, northeast Mendocino and northeast
Trinity Counties this afternoon. Convective allowing models do
show isolated reflectivity's developing late this afternoon and
then quickly subsiding this evening with the loss of daytime
heating. Southeasterly flow aloft around a weak upper low to the
SW of Point Arena should allow for storms to move into or develop
over the eastern portions of Humboldt and Del Norte Counties. It
is unlikely for storms to survive out to the coast with profiles
showing a distinct marine environment. The convection if it does
occur will have to be quite elevated and decoupled from the surface.
Inverted-V profiles suggests the potential for gusty outflow
winds with possible some small hail. The main impact will no doubt
be cloud-to-ground lightning strikes. BUFKIT profiles look
slightly better for greater thunderstorm coverage and more
lightning activity on Thursday, with greater CAPE, higher PWATS
and steeper lapse rates. Convective allowing models certainly
support late day storms propagating toward Del Norte and NE
Trinity Counties. Also, elevated monsoonal moisture will also move
over the area Thursday night for possible nocturnal storms over
Mendocino and Lake Counties. BUFKIT profiles for Ukiah indicate
elevated CAPE approaching 500J/kg during the late evening and
overnight hours. HREF thunderstorm probabilities are not
supportive for nocturnal storms Thursday night over Lake and
southern Mendocino Counties. We may not see any lightning strikes
during this time period for Lake and Mendocino Counties. There is
sufficient information at this point to include at least a slight
chance of thunderstorms in the forecast where the fuels are
extremely dry and receptive to fire starts.
Another heat wave is in store for NW California as we head into
the latter portion of the week and the weekend. Guidance is
unanimous on the general pattern of a highly anomalous closed
upper high setting up shop over the Pacific Northwest this weekend
into early next week. NBM and other ensemble based guidance point
toward high heat risk for some of our interior valleys this
weekend, particularly in Trinity County, Lake County and portions
of northeast Humboldt and northeast Mendocino Counties. The
hottest day appears to be on Sunday when 850mb temperatures soar
to 30C or more. The mercury could hit 108-115 degrees for a few
of the hotter valley spots, especially in Trinity County. An
excessive Heat Watch has been hoisted for these areas mentioned
above where the heat risk is forecast to be high or very high.
Bottom line, it will be hot this weekend. The details of how
long the heat will last is not completely certain for NW
California. It is very likely that Trinity County will continue
to be very hot early next week. Relief will be found out toward
the coast, where marine air and stratus will yield seasonably
cooler temperatures even as the marine layer compresses and
becomes shallower.
&&
.AVIATION...Northerly winds will continue to increase tonight
reaching fresh breezes across the outer waters Thursday through
Friday. Localized moderate winds are expected to develop around
Cape Mendocino this evening. Nearshore winds may continue to be
light with gentle breezes through the weekend.
A southerly swell of 3 ft at 18 seconds is currently impacting the
area. A northwesterly swell of 2 to 4 ft at 12 seconds will persist
through Thursday and then be replaced by a similar northwesterly
swell on Friday. Short-period northerly seas will build to 6 to 8 ft
Thursday evening into the weekend in response to the increasing
winds.
&&
.MARINE...Marine layer clouds have stubbornly clung to the coast
today, leading to coastal IFR conditions. Clouds may still lift
somewhat this afternoon, leading to brief MVFR conditions near
Crescent City and Humboldt Bay. Low clouds should quickly move in
this evening however, bringing coastal IFR and LIFR conditions by
midnight. Thick ceilings will most likely persist late into
tomorrow morning and early afternoon as low level onshore winds
continue to bolster the marine layer. Calms, VFR conditions
persist for the interior with some weak, isolated convection this
evening being the only concern.
&&
.FIRE WEATHER...Main issues continue to center around potential
thunderstorms and rising heat. As of 2pm satellite and radar
returns depict some convective activity in the form of growing
cumulus along the southern portions of SouthFork Ridge. This is an
area where high resolution model data suggested activity today so
will continue to monitor through the evening. One new twist in the
thunderstorm picture is elevated instability and moisture now
showing up across SE Mendo and Lake Counties Thursday night...which
may promote some nocturnal thunderstorms there. By Saturday the
upper Low that is triggering much of this should be out of the
picture and then focus really turns to the next heatwave. Hottest
days across the interior valleys look to be Saturday and Sunday but
this may extend into Monday and Tuesday as well. Very low daytime
RH values can be expected during this period while overnight
recoveries will be moderate.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch from Saturday afternoon through Monday
evening for CAZ105>108-111-114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 23, 2:38 PM PDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 238 PM PDT Wed Jun 23 2021 CAZ101>104-109-112-113-242145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 238 PM PDT Wed Jun 23 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-242145- Northwestern Mendocino Interior- 238 PM PDT Wed Jun 23 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-111-114-115-242145- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 238 PM PDT Wed Jun 23 2021 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. There is a slight of thunderstorms this evening and again Thursday afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Excessive Heat Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 23, 2:32 PM PDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Eureka CA 232 PM PDT Wed Jun 23 2021 CAZ108-232200- Southern Trinity CA- 232 PM PDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 300 PM PDT... At 231 PM PDT, Doppler radar was tracking a strong thunderstorm near Forest Glen, or 19 miles southwest of Hayfork, moving northwest at 15 mph. Pea size hail and winds up to 40 mph will be possible with this storm. Locations impacted include... Ruth and Forest Glen. LAT...LON 4040 12327 4027 12340 4036 12354 4051 12354 TIME...MOT...LOC 2131Z 125DEG 11KT 4037 12341 RPA
Special weather statement, Jun 23, 5:07 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
507 PM PDT Wed Jun 23 2021
CAZ106-108-240030-
Southern Trinity CA-Southern Humboldt Interior CA-
507 PM PDT Wed Jun 23 2021
...SPECIAL WEATHER STATEMENT THROUGH 530 PM...
At 505 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myers Flat to 17 miles southeast of Ruth.
Movement was northwest at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Weott, Myers Flat, Alderpoint, Zenia, Fort Seward and Blocksburg.
LAT...LON 4040 12394 4019 12306 4001 12299 4014 12355
4028 12393
TIME...MOT...LOC 0005Z 118DEG 13KT 4032 12382 4011 12315
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:55 PM PDT | Red Flag Warning | EKA | 26 hr | |
| Jun 24, 1:56 PM PDT | Excessive Heat Warning | EKA | Lake, Mendocino, Trinity | 5 days |
| Jun 24, 1:56 PM PDT | Heat Advisory | EKA | Humboldt, Lake, Mendocino, Trinity | 5 days |
| Jun 24, 2:21 PM PDT | Coastal Flood Advisory | EKA | Humboldt | 12 hr |
Nearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.